Alert archive / Minnesota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS La Crosse, WI

August 4, 2016La Crosse County, Wisconsin; Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 4, 2016, 3:23 PM CDT for La Crosse County, Wisconsin; Houston County, Winona County, Minnesota. It was in force for 37 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2016, 3:23 PM CDT (20:23 UTC)
Expired
Aug 4, 2016, 4:00 PM CDT
In force
37 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Houston County, MN, Winona County, MN, La Crosse County, WI

The radar

The La Crosse radar (KARX), 4 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:23 PM CDTTSTM WND GST 602 Ese La Crosse, WIMEASURED AT THE NWS OFFICE. SEVERAL BRANCHES DOWN.
Aug 4, 3:23 PM CDTTSTM WND GST 603 E La Crosse, WIMEASURED AT THE NWS OFFICE. SEVERAL BRANCHES DOWN.
Aug 4, 3:25 PM CDTTSTM WND DMG2 Ese Brice Prairie, WI40-FOOT TALL AUTUMN BLAZE TREE SNAPPED. ESTIMATED GUST AROUND 55 MPH.
Aug 4, 3:25 PM CDTTSTM WND DMG2 S Holmen, WI40 FOOT AUTUMN BLAZE SNAPPED AND FELL IN YARD.
Aug 4, 3:25 PM CDTTSTM WND DMG2 S Holmen, WI40-FOOT TALL AUTUMN BLAZE TREE SNAPPED. ESTIMATED GUST AROUND 55 MPH.
Aug 4, 3:25 PM CDTTSTM WND GST 552 S Holmen, WI.
Aug 4, 3:25 PM CDTTSTM WND GST 602 S Holmen, WIAT LEAST A DOZEN LARGE TREES DOWN IN NEIGHBORHOOD.
Aug 4, 3:30 PM CDTTSTM WND DMG2 Sse Holmen, WILARGE TREE LIMBS/BRANCHES DOWN (>=2) EST. WIND GUST OF 60 MPH TOOK DOWN SECTIONS OF TREES; PONDING OF WATER. THE REPORTED OBSERVER LOCATION WAS HOLMEN 2S.
Aug 4, 3:30 PM CDTTSTM WND GST 601 Sw La Crosse, WI. THE REPORTED OBSERVER LOCATION WAS LA CROSSE.
Aug 4, 3:30 PM CDTTSTM WND GST 602 Ese Brice Prairie, WILARGE TREE LIMBS/BRANCHES DOWN.
Aug 4, 3:30 PM CDTTSTM WND GST 602 S Holmen, WILARGE TREE LIMBS/BRANCHES DOWN.
Aug 4, 3:30 PM CDTTSTM WND GST 602 Ssw West Salem, WILARGE TREES DOWN ALONG COUNTRY ROAD M.
Aug 4, 3:30 PM CDTTSTM WND GST 60La Crosse, WIESTIMATED 60 MPH GUSTS, SEVERAL SMALL TREES DOWN. MINOR STREET FLOODING.
Aug 4, 3:39 PM CDTTSTM WND GST 502 Ese Brice Prairie, WI45 TO 50 MPH WIND GUSTS WITH SMALL BRANCHES DOWN.
Aug 4, 3:39 PM CDTTSTM WND GST 502 S Holmen, WI45 TO 50 MPH WIND GUSTS WITH SMALL BRANCHES DOWN.
Aug 4, 4:00 PM CDTTSTM WND GST 394 Sse La Crosse, WI. THE REPORTED OBSERVER LOCATION WAS LA CROSSE 2S.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.7
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

259 
WUUS53 KARX 042023
SVRARX
MNC055-169-WIC063-042115-
/O.NEW.KARX.SV.W.0062.160804T2023Z-160804T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT THU AUG 4 2016

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WINONA COUNTY IN SOUTHEASTERN MINNESOTA...
  NORTHEASTERN HOUSTON COUNTY IN SOUTHEASTERN MINNESOTA...
  SOUTHERN LA CROSSE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 415 PM CDT

* AT 323 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LA CROSSE...
  MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN WINONA...NORTHEASTERN HOUSTON AND SOUTHERN LA CROSSE
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS: MEDARY...DRESBACH...
  SOUTH SIDE OF LA CROSSE...GOOSE ISLAND AND NORSKEDALEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4373 9092 4373 9125 4391 9140 4396 9121
TIME...MOT...LOC 2023Z 309DEG 42KT 4381 9118 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
3 follow-up statements
006 
WWUS53 KARX 042036
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT THU AUG 4 2016

MNC055-169-042044-
/O.CAN.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
WINONA MN-HOUSTON MN-
336 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINONA AND
NORTHEASTERN HOUSTON COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4373 9125 4374 9126 4377 9124 4379 9126
      4385 9128 4387 9131 4389 9132 4391 9135
      4395 9121 4373 9093
TIME...MOT...LOC 2034Z 308DEG 38KT 4375 9106 

$$

WIC063-042115-
/O.CON.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
LA CROSSE WI-
336 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN LA CROSSE COUNTY...

AT 334 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COON
VALLEY...OR 10 MILES SOUTHEAST OF LA CROSSE...MOVING SOUTHEAST AT 45
MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC. TREE AND WIND DAMAGE IS OCCURING WITH THIS STORM.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LA CROSSE...ONALASKA...HOLMEN...DAKOTA...FRENCH ISLAND...
LA CROSSE AIRPORT...BRICE PRAIRIE...MEDARY...
SOUTH SIDE OF LA CROSSE...GOOSE ISLAND...NORSKEDALEN...
NORTH SIDE OF LA CROSSE...HIGHWAY 33 AND LOSEY BOULEVARD...
NATHAN HILL...COUNTY ROADS G AND H...BARRE MILLS...MOUNT LA CROSSE...
ST JOSEPH...HIGHWAYS 14 61 AND COUNTY M M AND MIDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS LA CROSSE COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4373 9125 4374 9126 4377 9124 4379 9126
      4385 9128 4387 9131 4389 9132 4391 9135
      4395 9121 4373 9093
TIME...MOT...LOC 2034Z 308DEG 38KT 4375 9106 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
885 
WWUS53 KARX 042054
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
354 PM CDT THU AUG 4 2016

WIC063-042115-
/O.CON.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
LA CROSSE WI-
354 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL LA CROSSE COUNTY...

AT 351 PM CDT...A SEVERE THUNDERSTORM LINE WAS EXITING LA CROSSE
COUNTY...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC. MANY REPORTS OF WIND DAMAGE HAVE BEEN RECEIVED IN
         THE CITY OF LA CROSSE AND IN THE SURROUNDING
         COMMUNITIES.  

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM THREAT WILL DIMINISH BY 415 PM AND THE
WARNING WILL BE CANCELLED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4373 9125 4374 9126 4377 9124 4385 9108
      4373 9093
TIME...MOT...LOC 2051Z 308DEG 31KT 4369 9095 

HAIL...<.75IN
WIND...60MPH
 
$$

DAB
649 
WWUS53 KARX 042100
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
400 PM CDT THU AUG 4 2016

WIC063-042110-
/O.CAN.KARX.SV.W.0062.000000T0000Z-160804T2115Z/
LA CROSSE WI-
400 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LA CROSSE COUNTY
IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4373 9125 4374 9126 4377 9124 4385 9108
      4373 9093
TIME...MOT...LOC 2057Z 309DEG 42KT 4362 9083 

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:43 PM CDT, 40 minutes earlier.

Area forecast discussion, Aug 4, 2:43 PM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
243 PM CDT THU AUG 4 2016

.SHORT TERM...(This evening through Friday)
Issued at 243 PM CDT Thu Aug 4 2016

Atmosphere remains primed for potentially strong to severe
thunderstorms this afternoon and early evening along and south of
I-90 as a cold front sweeps across the region. Lingering activity
from last night's convection has moved east of the forecast area
with a secondary line of showers and thunderstorms ahead of the
cold front from east of Austin to near Winona, moving east-
southeast around 30 mph. SPC mesoanalysis depicts a storm
environment with roughly 20 to 40 kts of deep layer shear and up
to 3000 J/kg of SBCAPE. As storms drop south, shear and surface
convergence weaken, but instability remains steady if not
increasing slightly. Convection allowing models still struggling a
bit with timing/evolution of storms, but in general agreement that
severe chances diminish later this evening, moving out of the
forecast area in the 02-05Z period. Primary threats remain strong
winds, hail, and heavy rain. Forward motion of storms precludes
widespread flooding, but could still see urban ponding/flash
flooding with rain rates around one inch per hour.

Tonight through Friday will be dry as surface high pressure builds
across the region. Temperatures will be much cooler with afternoon
highs only in the mid 70s to lower 80s. With dew points falling
into the 50s to near 60 degrees, tomorrow will be pleasant.

.LONG TERM...(Friday night through Thursday)
Issued at 243 PM CDT Thu Aug 4 2016

Continued dry and pleasant conditions for the weekend with high
pressure dominating the regional weather pattern. Temperatures
each day will top out in the mid 70s to near 80 degrees with light
wind. There exists a slight chance for showers and storms on
Monday across the far southwest forecast area as moisture begins
to increase along southerly return flow. Otherwise, expect
continued dry conditions with similar temperatures to the weekend.

Tuesday through Thursday, 500 hPa ridge attempts to build across
the eastern two-thirds of the CONUS. One short wave flattens the
ridge somewhat Monday night into Tuesday with additional ill-
resolved waves in southwest flow aloft Wednesday into Thursday.
Many details to work out given model differences, but chance POPs
seem reasonable at this time. Higher confidence in a return to
warmer/more humid conditions with highs Tuesday and beyond into
the mid 80s with dew points once again approaching 70 degrees.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1230 PM CDT Thu Aug 4 2016

Scattered shra/ts with cold front likely to impact krst/klse this
afternoon/evening...mostly southeast of krst by 21-22z and klse near
00z. Some higher wind gusts and very heavy rain likely with the
stronger storms. Most cigs look vfr right now - per latest sfc obs
with ongoing convection - and will trend forecast that way for the
moment. Can/t rule out a period of mvfr though, and will make
adjustments if needed. The front slides through this evening,
clearing skies and shifting winds to the west-north.

&&

.ARX Watches/Warnings/Advisories...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...ROGERS
LONG TERM...ROGERS
AVIATION...Rieck
Hazardous weather outlook, Aug 4, 2:34 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
234 PM CDT THU AUG 4 2016

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
061-051000-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-LA CROSSE-
MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
234 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON INTO TONIGHT

SCATTERED THUNDERSTORMS INTO THE EVENING. A FEW COULD BECOME
STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAIN. HAIL ALSO
POSSIBLE. LOCALIZED OR URBAN FLOODING COULD OCCUR WITH THE HEAVY
RAIN.

SEVERE THREAT RUNS THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE ADDITIONAL STORM CHANCES SUNDAY NIGHT THROUGH
WEDNESDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-WIZ017-029-032>034-051000-
WABASHA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-
234 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS POSSIBLE INTO THE EVENING. HEAVY RAIN AND
STRONG WIND GUSTS COULD ACCOMPANY SOME OF THE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE ADDITIONAL STORM CHANCES SUNDAY NIGHT THROUGH
WEDNESDAY. THE THREAT FOR SEVERE WEATHER APPEARS LOW AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK

In the hours before

Special weather statement, Aug 4, 11:42 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1142 AM CDT THU AUG 4 2016

WIZ033-034-041830-
TREMPEALEAU-JACKSON-
INCLUDING THE CITIES OF...ARCADIA...WHITEHALL...BLACK RIVER FALLS
1142 AM CDT THU AUG 4 2016

...A FEW STRONG STORMS INTO EARLY AFTERNOON...

THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD ACROSS THE AREA
THROUGH THE EARLY AFTERNOON HOURS. HEAVY RAIN WILL ACCOMPANY THE
STRONGER STORMS...WITH A QUICK 1/2 TO 1 INCH IN AN HOUR COMMON.
LOCALIZED OR URBAN FLOODING COULD RESULT WHERE THE RAINFALL RATES
ARE THE HIGHEST. IN ADDITION...WIND GUSTS UP TO 25 MPH ARE
POSSIBLE.

RIECK
Special weather statement, Aug 4, 1:06 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
106 PM CDT THU AUG 4 2016

MNZ086-087-094-042000-
DODGE-OLMSTED-MOWER-
INCLUDING THE CITIES OF...DODGE CENTER...ROCHESTER...AUSTIN
106 PM CDT THU AUG 4 2016

...A FEW STRONG STORMS EARLY THIS AFTERNOON...

SCATTERED THUNDERSTORMS WILL TRACK EAST SOUTHEAST EAST ACROSS THE
AREA THROUGH 3 PM. THE STRONGEST STORMS WILL BE CAPABLE OF
SMALL HAIL...STRONG WIND GUSTS...AND VERY HEAVY DOWNPOURS.
LOCALIZED FLOODING IS POSSIBLE WHERE THE HEAVIEST RAIN FALLS.

THERE IS A POTENTIAL FOR A FEW STORMS TO BECOME
SEVERE...CONTAINING A LARGE HAIL AND DAMAGING WIND THREAT.

TAKE SHELTER INDOORS WHEN STORMS APPROACH.

RIECK
Special weather statement, Aug 4, 1:47 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
147 PM CDT THU AUG 4 2016

MNZ079-086>088-094-095-WIZ032-033-042100-
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-BUFFALO-TREMPEALEAU-
INCLUDING THE CITIES OF...WABASHA...DODGE CENTER...ROCHESTER...
WINONA...AUSTIN...PRESTON...ALMA...ARCADIA...WHITEHALL
147 PM CDT THU AUG 4 2016

...THUNDERSTORMS TRACKING EAST...

THUNDERSTORMS ARE TRACKING EAST SOUTHEAST ACROSS SOUTHEAST
MINNESOTA EARLY THIS AFTERNOON. A FEW WERE STRONG...CAPABLE OF 40
MPH WIND GUSTS...VERY HEAVY RAINFALL...AND SMALL HAIL. RAINFALL
UP TO 1 INCH IN AN HOUR IS POSSIBLE.

THERE IS A POTENTIAL FOR A FEW STORMS TO BECOME SEVERE...CONTAINING
A LARGE HAIL AND DAMAGING WIND THREAT.

TAKE SHELTER INDOORS WHEN STORMS APPROACH.

RIECK
Special weather statement, Aug 4, 2:15 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
215 PM CDT THU AUG 4 2016

IAZ008>011-MNZ079-087-088-094>096-WIZ032-033-041-042100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-WABASHA-OLMSTED-WINONA-MOWER-
FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-LA CROSSE-
INCLUDING THE CITIES OF...OSAGE...CRESCO...DECORAH...WAUKON...
WABASHA...ROCHESTER...WINONA...AUSTIN...PRESTON...CALEDONIA...
ALMA...ARCADIA...WHITEHALL...LA CROSSE
215 PM CDT THU AUG 4 2016

...THUNDERSTORMS CONTINUE...TRACKING EAST...

STORMS CONTINUE TO SPARK AHEAD OF A COLD FRONT...WORKING EAST
SOUTHEAST ACROSS SOUTHEAST MINNESOTA...BUT EXPANDING INTO WESTERN
WISCONSIN AND PARTS OF NORTHEAST IOWA.

A FEW OF THE STORMS WERE STRONG...CAPABLE OF 40 MPH WIND
GUSTS...VERY HEAVY RAINFALL...AND SMALL HAIL. RAINFALL UP TO 1
INCH IN AN HOUR IS POSSIBLE...RESULTING IN LOCALIZED OR URBAN
FLOODING.

THERE IS A POTENTIAL FOR A FEW STORMS TO BECOME SEVERE...CONTAINING
A LARGE HAIL AND DAMAGING WIND THREAT.

TAKE SHELTER INDOORS WHEN STORMS APPROACH.

RIECK
Local storm report, Aug 4, 2:19 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
219 PM CDT THU AUG 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND GST     4 N STEWARTVILLE        43.91N 92.50W
08/04/2016  M36 MPH          OLMSTED            MN   ASOS

            ASOS STATION ROCHESTER INTERNATIONAL AIRPORT
            /RST/.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Aug 4, 2:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
254 PM CDT THU AUG 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HEAVY RAIN       2 ESE ROCHESTER         44.00N 92.45W
08/04/2016  U1.40 INCH       OLMSTED            MN   PUBLIC

            1.4 INCHES OF RAIN IN 45 MINUTES BY MAYO
            HIGH SCHOOL. REPORT RELAYED BY MEDIA.

&&

MAH

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 3:01 PM CDTAreal Flood AdvisoryARXLa Crosse119 min
Aug 4, 3:31 PM CDTSevere Thunderstorm WarningARXLa Crosse, Monroe, Vernon44 min
Aug 4, 4:09 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Richland, Vernon51 min
Aug 4, 5:01 PM CDTSevere Thunderstorm WarningARXCrawford44 min
Aug 4, 5:01 PM CDTSevere Thunderstorm WarningARXAdams, Juneau44 min
Aug 4, 6:44 PM CDTSpecial Weather StatementARXCrawford, Grant, Richland91 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2016Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.